Alert archive / Georgia / Frost Advisories in 2016

Frost Advisory 1, NWS Charleston, SC

March 21, 20168 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this frost advisory at Mar 21, 2016, 1:55 PM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 1:55 PM EDT (17:55 UTC)
In effect from
Mar 22, 2016, 4:00 AM EDT
Expired
Mar 22, 2016, 9:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -180 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-180 m²/s²
0-3 km storm-relative helicity
-133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS72 KCHS 211755
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT MON MAR 21 2016

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-220200-
/O.NEW.KCHS.FR.Y.0001.160322T0800Z-160322T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
155 PM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. 

&&

$$
3 follow-up statements
955 
WWUS72 KCHS 220124
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
924 PM EDT MON MAR 21 2016

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-220930-
/O.CON.KCHS.FR.Y.0001.160322T0800Z-160322T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
924 PM EDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$
124 
WWUS72 KCHS 220736
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
336 AM EDT TUE MAR 22 2016

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-221300-
/O.CON.KCHS.FR.Y.0001.160322T0800Z-160322T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
336 AM EDT TUE MAR 22 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$
458 
WWUS72 KCHS 221238
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
838 AM EDT TUE MAR 22 2016

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-221345-
/O.EXP.KCHS.FR.Y.0001.000000T0000Z-160322T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND
838 AM EDT TUE MAR 22 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

FROST WILL NO LONGER BE AN ISSUE AS TEMPERATURES WARM ACROSS THE
AREA THIS MORNING. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED
TO EXPIRE AT 9 AM. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 21, 1:02 PM EDT, 53 minutes earlier.

Area forecast discussion, Mar 21, 1:02 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
102 PM EDT MON MAR 21 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...THEN HIGH PRESSURE
WILL BUILD OVER THE REGION AND PERSIST THROUGH LATE WEEK. A COLD
FRONT SHOULD APPROACH THE AREA LATE WEEK...FOLLOWED BY UNSETTLED
WEATHER NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY...AN UPPER LEVEL TROUGH AXIS HAS ALREADY PUSHED OFFSHORE
WHILE HIGH PRESSURE AT THE SURFACE BUILDS IN FROM THE NORTHWEST
GULF COAST REGION. STRONG SUBSIDENCE AND A LACK OF DEEP MOISTURE
WILL RESULT IN A GOOD AMOUNT OF SUNSHINE TODAY. BREEZY CONDITIONS
WILL OCCUR AT TIMES THROUGH MID-AFTERNOON WITH COLD AIR ADVECTION
ALOFT. WEAK DOWNSLOPE WINDS SHOULD ADD A COUPLE OF DEGREES TO WHAT
LOW LEVEL THICKNESS VALUES WOULD SUGGEST...WITH HIGHS IN THE LOWER
60S MOST AREAS.

TONIGHT...UNDER CLEAR SKIES AND SURFACE WINDS BECOMING MAINLY
CALM RADIATIONAL COOLING WILL BE STRONG AND TEMPS SHOULD DIP INTO
THE MID 30S AT MANY INLAND AREAS BY DAWN. WE EXPANDED PATCHY FROST
MENTIONS IN OUR GRIDS BUT OPTED TO HOLD OFF ON ADVISORIES DUE TO
UNCERTAIN TEMP/DEW POINT SPREADS AND THE FACT THAT NUMERICAL
GUIDANCE HAS RUN TOO COOL AT TIMES THIS YEAR. FROST ADVISORIES FOR
SOME OR ALL OF OUR INLAND ZONES MAY EVENTUALLY BE ISSUED THIS
AFTERNOON AFTER ONE FINAL RUN OF THE NUMBERS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TUESDAY...FAVORABLE CONDITIONS FOR FROST WILL CONTINUE INTO EARLY
MORNING HOURS WHILE HIGH PRESSURE IS CENTERED OVER THE SOUTHEASTERN
UNITED STATES. HOWEVER...EXPECT WARMER CONDITIONS TO RETURN LATE
MORNING INTO THE AFTERNOON AS A LIGHT SOUTHWEST WIND DEVELOPS ALONG
HIGH PRESSURE SLIDING TO THE SOUTHEAST. IN GENERAL...AFTERNOON HIGHS
WILL RANGE IN THE UPPER 60S TO AROUND 70 DEGREES...WARMEST IN
SOUTHEAST GEORGIA. OVERNIGHT TEMPS WILL BE CONSIDERABLY WARMER THAN
THE PREVIOUS NIGHT...IN THE MID TO UPPER 40S AWAY FROM THE COAST.

WEDNESDAY AND THURSDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE THE
PATTERN UNDER A ZONAL FLOW ALOFT...RESULTING IN DRY CONDITIONS AND
SUNNY SKIES MIDWEEK. A NOTICEABLE WARMUP WILL OCCUR AS A SOUTHERLY
WIND PERSISTS BETWEEN ATLANTIC HIGH PRESSURE OFFSHORE AND A COLD
FRONT APPROACHING FROM THE WEST. IN GENERAL...HIGH TEMPS WILL RANGE
BETWEEN THE MID AND UPPER 70S WEDNESDAY...THEN UPPER 70S TO LOWER
80S ON THURSDAY. OVERNIGHT LOWS WILL RANGE IN THE LOW TO MID 50S
AWAY FROM THE COAST. A DEVELOPING SEABREEZE COULD LIMIT TEMPS A FEW
DEGREES NEAR THE COAST...ESPECIALLY IN SOUTHEAST SOUTH CAROLINA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL RETREAT OVER THE WESTERN ATLANTIC AS A COLD FRONT
ADVANCES TOWARD THE SOUTHEASTERN UNITED STATES THURSDAY NIGHT INTO
FRIDAY. CHANCES OF SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE
DURING FROPA. EXPECT SLIGHTLY COOLER TEMPS BEHIND THE FRONT ON
FRIDAY...WITH AFTERNOON HIGHS IN THE LOWER 70S. A HIGH DEGREE OF
UNCERTAINTY EXISTS IN THE FORECAST FOR THE REMAINDER OF THE WEEKEND
AND EARLY NEXT WEEK AS MODEL CONSENSUS IS LOW IN REGARDS TO A
COMPLEX WEATHER PATTERN. HOWEVER...THE GENERAL TREND FAVORS A WETTER
PATTERN AS LOW PRESSURE DEVELOPS TO OUR SOUTHWEST AND EVENTUALLY
LIFTS NORTH AHEAD OF COLD FRONT THAT PUSHES THROUGH THE AREA SUNDAY
OR MONDAY. AT THIS TIME...CHANCES OF SHOWERS WILL REMAIN IN THE
FORECAST THROUGH THE WEEKEND. A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE...WITH BEST CHANCES IN SOUTHEAST GEORGIA. PRECIP ACTIVITY
AND CLOUD COVER SHOULD LIMIT HIGH TEMPS TO THE LOWER 70S THROUGH THE
WEEKEND. DRYER CONDITIONS SHOULD THEN FOLLOW LATE MONDAY AS HIGH
PRESSURE BUILDS OVER THE AREA BEHIND THE DEPARTING COLD FRONT.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH 18Z TUESDAY AT BOTH KCHS AND
KSAV.

GUSTY WINDS AT BOTH TERMINALS WILL CONTINUE INTO THIS AFTERNOON BUT
GRADUAL DECLINES IN SURFACE WIND SPEED WILL BEGIN AROUND THE
22-01Z TIMEFRAME...LEADING INTO LIGHT AND VARIABLE WINDS
OVERNIGHT. DESPITE MOSTLY CLEAR SKIES AND LOW SURFACE
WINDS...THERE DOES NOT APPEAR TO BE SUFFICIENT MOISTURE TO PRODUCE
A SIGNIFICANT THREAT FOR VSBY RESTRICTIONS OVERNIGHT INTO TOMORROW
MORNING DUE TO FOG ALTHOUGH LOCALIZED SHALLOW PATCHES ARE POSSIBLE
AT EITHER TERMINAL.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL AT BOTH KCHS
AND KSAV TERMINALS THROUGH THURSDAY. FLIGHT RESTRICTIONS WILL BE
POSSIBLE THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT SHIFTS THROUGH
THE AREA WITH SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
TODAY AND TONIGHT...EXPECT WINDS/SEAS TO IMPROVE THIS AFTERNOON
AS THE PRESSURE GRADIENT WEAKENS OVER THE WATERS AS THE SURFACE
HIGH NEARS. CHOPPY SEAS 3 TO 5 FT WITHIN 20 NM SHOULD DIMINISH TO
LESS THAN 3 FT BY LATE DAY WITH SEAS ALSO TENDING TO DIMINISH OVER
OUTER WATERS BY THIS EVENING. NW FLOW TONIGHT SHOULD MAINLY BE 15
KT OR LESS WITH SEAS 2 FT NEAR SHORE AND COMING DOWN TO 2 TO 3 FT
WELL OFFSHORE AFTER MIDNIGHT.

TUESDAY THROUGH SATURDAY...WINDS/SEAS WILL REMAIN WELL BELOW SMALL
CRAFT ADVISORY LEVELS MID WEEK AS HIGH PRESSURE CENTERED OVER THE
AREA SLIDES OFFSHORE AND BECOMES MORE ESTABLISHED OVER THE WESTERN
ATLANTIC. WINDS WILL LIKELY REMAIN AT OR BELOW 15 KTS MID WEEK...BUT
COULD INCREASE TO 15-20 KTS AHEAD OF A COLD FRONT ARRIVING THURSDAY
NIGHT INTO FRIDAY. SEAS WILL ALSO BUILD FROM 2-3 FT TO 3-5 FT AHEAD
OF THE FRONT. BY SATURDAY...A NORTH/NORTHEAST WIND WILL BE IN PLACE
BEHIND THE DEPARTING COLD FRONT...POSSIBLY CAUSING WINDS TO SURGE
AND SEAS TO BUILD IN NORTHERN WATERS THIS WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ374.

&&

NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...JMC/DPB
MARINE...JAQ/DPB
Hazardous weather outlook, Mar 21, 10:37 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 AM EDT MON MAR 21 2016

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-221445-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
1037 AM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

FROST...CLEAR SKIES AND LIGHT WINDS COULD RESULT IN THE DEVELOPMENT
OF PATCHY TO SCATTERED FROST LATE TONIGHT INTO EARLY TUESDAY
MORNING. AS A RESULT...A FROST ADVISORY COULD EVENTUALLY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-GAZ117-119-139-141-SCZ048>052-221445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-COASTAL BRYAN-COASTAL CHATHAM-
COASTAL LIBERTY-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1037 AM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-221445-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1037 AM EDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Frost Advisories in Georgia, 2016Frost Advisories in South Carolina, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.